Thanks, Prednisone! (sarcasm dripping)

I gained ten pounds, which puts me back at 314lbs.

This past week has been pretty bad. I left my very part-time job (which by now, you all know the saga) and have been looking. I was also put back on Prednisone for this infection that hasn’t gone away! However, with this week’s “drama” and experiencing weird, audio hallucinations and very odd thinking patterns, it’s got me thinking…what the hell is this Prednisone really doing for me?

I binged REALLY bad last night. I felt awful, disgusting, found it hard to love myself afterwards…I’ve also just been eating when I’m not hungry. Just…non-stop pigging out.

But, I do what I do best: I stopped freaking out and did some digging.

Is Prednisone “Helping” Me?

I was told that a usual time to take Prednisone, by the doctor, is 3-5 days. I also know through research (not just the website cited here, but many others, including this) Prednisone reacts very violently to people with past or current mental health problems.

Prednisone is primarily an anti-inflammatory drug. It is taken for a variety of reasons. My main reason for taking it is my asthma.

…But…

I’m going to say this and it honestly upsets me out to see this on my computer screen:

  • I have audio hallucinations of hearing people murmur when I’m in bed
  • I have audio hallucinations of hearing people say something when they didn’t while I’m in the same room as them
  • Yesterday was my boyfriend’s birthday and he went to work and came home. He fell asleep early and forgot to call me. In my mind, he was out cheating on me because I wasn’t there. Where the hell did THAT come from?
  • I feel like everything I love to do means nothing.
  • I feel like I’m just bored…existing

Oh you know, fun bipolar stuff. Unless my life is in danger, I can’t take the Prednisone anymore.

Fellow Bloggers Who Know Prednisone Pain!

I found this fellow WordPress blog and I now have to share:

http://chronicallycourageous.wordpress.com/2014/08/15/self-image-and-illness/

These images. Wow. EXACTLY how I feel. It really sucks having to feel like you’re being judged for merely trying to breathe.

Actions!

My first “action” is to taper off, slowly. Today I only took 5mg (cut in half from 10mg). To not feel totally exasperated, I may take only the 5mg again tomorrow. Then, the thoughts will slow down and I may be feeling “right” again.

If I over eat, I should at least try to slow down and know when I’m “full”. I tend to just eat and eat while on Prednisone and not even care.

Also, I will exercise responsibly. Tomorrow I plan on going back to the gym, but, I’m not going “crazy” with re-starting my hand weight exercises. I don’t want to push myself to utter exhaustion and then feel lousy the rest of the day.

Advertisements

4 Comments

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s